Skip to main content

Successful treatment with enoximone for severe poisoning with atenolol and verapamil: a case report

Buy Article:

$43.00 plus tax (Refund Policy)

Combined poisoning with calcium channel blockers (CCBs) and beta-blockers is usually associated with severe hypotension and heart failure. Due to the block of the beta receptors, treatment with adrenergic agonists, even at high doses, can be insufficient, and beta-independent inotropes, such as glucagon, may be required. Phosphodiesterase III (PDEIII) inhibitors represent a possible alternative to glucagon in these cases as they have an inotropic effect which is not mediated by a beta receptor.
No References
No Citations
No Supplementary Data
No Article Media
No Metrics

Keywords: Antidotes; atenolol; cardiogenic shock; enoximone; poisoning; verapamil

Document Type: Research Article

Affiliations: 1: Department of Anesthesiology and Intensive Care, and 2: Poison Control Center, Catholic University School of Medicine, Rome, and 3: Department of Anesthesiology and Intensive Care, Ospedale Maggiore della Carità, Novara, Italy

Publication date: 01 July 2004

  • Access Key
  • Free content
  • Partial Free content
  • New content
  • Open access content
  • Partial Open access content
  • Subscribed content
  • Partial Subscribed content
  • Free trial content
Cookie Policy
X
Cookie Policy
Ingenta Connect website makes use of cookies so as to keep track of data that you have filled in. I am Happy with this Find out more